View Full Version : another hair loss story

10-28-2012, 01:21 AM
I started losing my hair at 27. I was surprised when my wife pointed out a thinning spot on my crown as my father, brothers, uncles, and both grandfathers all have their hair. Only other bald guy in family was my greatgrandfather on my dad's side. Hows that for bad luck. Anyways, I took minoxidil for the first year and had to stop its use as it made my scalp itch and flake like crazy. I then took finasteride for eight months with no success, I only experienced negative side effects (low libido, weak erections, etc.) After I stopped my hair started shedding excessively so I started the quarter pill aday of finasteride again and after four months my hair stopped falling out, I also didn't experience side effects this time. I was ecstatic to say the least, I thought I could ride the MPB out until a better treatment/cure came along. Unfortunately for me, my hair started shedding heavily again 3 weeks ago and within the last two weeks my scalp itches all the time (I can literally feel my follicles being suffocated by DHT).

Anyways, my thinning seems to be diffuse all over, no true bald spots yet. Is there anything out there that I can do to save my hair. Any chance the finasteride will start to work again. If anyone else has had a similar experience please share as this has got me down in the gutter.

10-28-2012, 04:58 AM
Unfortunately, there's nothing out there other than Fin and Minoxidil. There's also Avodart but most people are even more scared to use it (more powerful than Fin and possibly more side effects). There's no way to know if Fin will work except for trying it for some time. It's really a shitty situation to see your hair being lost day by day and you can't do anything about it. This problem (hair loss) is a curse. To me it's as bad as cancer.

10-29-2012, 05:09 AM

Sorry to hear you've had no success. Have you tried using Rogaine Foam? It's more gentle than the liquid I hear. Also, people do report going through periodic sheds on Finasteride, so if you aren't experiencing negative side effects with 1/4 pill, don't give up yet.

I'm not one to advocate alternative treatments, but if nothing works, I believe there's another treatment called RU58841 which has some scientific grounding, and I see a lot of people claim it's working for them. I'd do my research and make sure you've given the conventional a fair go before you look elsewhere. It could just end up being a waste of money.

10-29-2012, 11:21 PM
Thanks guys, I'll keep giving finasteride a shot, I didnt think it was a shed because my scalp itched and my balls stopped hurting, so I think my body may have become used to the drug. Can switching brands at different pharmacies be the cause. Should I try dutasteride? Thnaks for the support